Alert archive / Alabama / Flash Flood Warnings in 2022

Flash Flood Warning 45, NWS Mobile, AL

August 24, 2022Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this flash flood warning at Aug 24, 2022, 3:07 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2022, 3:07 PM CDT (20:07 UTC)
Expired
Aug 24, 2022, 6:17 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Baldwin County, AL, Mobile County, AL

The radar

The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 3:50 PM CDTFLASH FLOOD1 Se Irvington, ALPUBLIC REPORT VIA SOCIAL MEDIA OF WATER OVER THE ROADWAY ON PADGETT SWITCH ROAD JUST SOUTH OF HALF MILE ROAD.
Aug 24, 4:00 PM CDTFLASH FLOODAirport And University, ALPUBLIC REPORT OF FLASH FLOODING AT THE INTERSECTION OF AIRPORT BLVD AND UNIVERSITY BLVD NEAR PUBLIX. RELAYED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

731 
WGUS54 KMOB 242007
FFWMOB
ALC003-097-250215-
/O.NEW.KMOB.FF.W.0045.220824T2007Z-220825T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
307 PM CDT Wed Aug 24 2022

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Western Baldwin County in southwestern Alabama...
  Mobile County in southwestern Alabama...

* Until 915 PM CDT Wednesday.

* At 307 PM CDT, Heavy showers and thunderstorms continue east 
  across Mobile County producing torrential rainfall rates. Between 
  1 and 3 inches of rain have fallen. The expected rainfall rate is 
  1 to 2 inches in 1 hour. Additional rainfall amounts of 1 to 3 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, 
  Saraland, Theodore, Chickasaw, Satsuma, Grand Bay, Citronelle, 
  Bayou La Batre, Creola, Dauphin Island, Chunchula, Gulfcrest, 
  Axis, Mount Vernon, Semmes, Tanner Williams and Mobile Regional 
  Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3110 8843 3114 8814 3114 8802 3116 8800
      3117 8798 3115 8797 3115 8794 3114 8794
      3116 8793 3115 8790 3117 8790 3097 8786
      3023 8807 3021 8838 3034 8840 3035 8839
      3039 8840 3039 8839

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

MM
1 follow-up statement
787 
WGUS74 KMOB 242317
FFSMOB

Flash Flood Statement
National Weather Service Mobile AL
617 PM CDT Wed Aug 24 2022

ALC003-097-242327-
/O.CAN.KMOB.FF.W.0045.000000T0000Z-220825T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-Mobile AL-
617 PM CDT Wed Aug 24 2022

...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN BALDWIN AND MOBILE 
COUNTIES...

Flood waters have receded. The heavy rain has ended. Please continue 
to heed any additional information from local officials.

A Flood Watch remains in effect until 700 PM CDT Thursday for 
portions of Alabama, northwest Florida and southeast Mississippi.

LAT...LON 3110 8843 3114 8814 3114 8802 3116 8800
      3117 8798 3115 8797 3115 8794 3114 8794
      3116 8793 3115 8790 3117 8790 3097 8786
      3023 8807 3021 8838 3034 8840 3035 8839
      3039 8840 3039 8839

$$

Black

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 1:39 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 24, 1:39 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
139 PM CDT Wed Aug 24 2022

.NEAR TERM /Now Through Thursday/...The threat for heavy rain
continues across the area as a broad upper level trough continues
across the southeast. Several shortwaves rotating through the flow
along with significant deep layer moisture in place will continue
to lead to very heavy rain. Precip water values are well over 2
inches with an observed PW value of 2.3 inches at LIX this
morning. Rainfall will also be enhanced by warm rain processes
with warm mid level temps in place. Hourly rainfall amounts of 2
to 3 inches are possible in the stronger cores. There is a
moderate risk for excessive rainfall across northwest portions of
the area with a slight risk across the remainder of the area today
and a marginal risk on Thursday. A Flood Watch continues for
Choctaw, Wayne and Perry counties and will likely be extended in
time and space later this afternoon. Highs will only be in the
upper 70s and low 80s due to the widespread clouds and rainfall.
/13

&&

.AVIATION...
18Z issuance...An active pattern continues across the
region as showers and thunderstorms become more widespread
throughout the afternoon. Reductions in visibility and ceilings to
MVFR or IFR will be possible in some of the heavier activity.
Outside of showers and storms, VFR conditions should remain
prevalent through the afternoon hours, with prevailing ceilings
lowering to MVFR during the evening. Rain coverage is expected to
decrease briefly during the evening, before redeveloping during the
early morning hours. Low-end VFR to MVFR ceilings should remain in
place across the region through the morning hours. /96

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 7 PM CDT this evening for ALZ051-052.

FL...None.
MS...Flood Watch until 7 PM CDT this evening for MSZ067-075-076-078.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Aug 24, 12:40 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
1240 PM CDT Wed Aug 24 2022

ALZ261-263-265-MSZ079-241830-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-George MS-
1240 PM CDT Wed Aug 24 2022

...Strong thunderstorms will impact portions of southwestern Mobile
and southeastern George Counties through 130 PM CDT...

At 1240 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Big Point to 5
miles north of Alabama Port. Movement was north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Grand Bay, Semmes, Tanner Williams, I65 And I165, Mobile
Regional Airport, Wilmer, I10 And I65 and Alabama Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3050 8840 3074 8841 3074 8848 3091 8842
      3075 8804 3072 8804 3075 8803 3073 8802
      3074 8800 3071 8800 3072 8803 3069 8803
      3069 8801 3068 8800 3068 8804 3066 8806
      3057 8809 3034 8812
TIME...MOT...LOC 1740Z 184DEG 12KT 3061 8846 3044 8813

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 24, 1:35 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Wed Aug 24 2022

ALZ052-053-MSZ067-076-241915-
Clarke AL-Washington AL-Greene MS-Wayne MS-
135 PM CDT Wed Aug 24 2022

...A strong thunderstorm will impact portions of Washington,
southwestern Clarke, southeastern Wayne and northeastern Greene
Counties through 215 PM CDT...

At 135 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Tibbie, or 9 miles south of Chatom, moving
north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Chatom, Saint Stephens, Wagarville, Leroy, Tibbie, Millry,
State Line, Fruitdale and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3118 8801 3138 8858 3167 8839 3154 8785
TIME...MOT...LOC 1835Z 188DEG 12KT 3133 8822

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 24, 2:32 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
232 PM CDT Wed Aug 24 2022

ALZ261-263-265-242015-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-
232 PM CDT Wed Aug 24 2022

...A strong thunderstorm will impact portions of southern Mobile
County through 315 PM CDT...

At 232 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles northwest of Grand Bay, moving east at 30
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Semmes, Tanner Williams, I65
And I165, Mobile Regional Airport, I65 And AL 158 and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3038 8839 3039 8839 3074 8841 3087 8803
      3079 8799 3076 8802 3070 8800 3069 8800
      3067 8802 3075 8804 3066 8803 3066 8804
      3064 8806 3044 8810
TIME...MOT...LOC 1932Z 249DEG 28KT 3053 8840

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 24, 2:56 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
256 PM CDT Wed Aug 24 2022

ALZ053-055-242045-
Clarke AL-Monroe AL-
256 PM CDT Wed Aug 24 2022

...A strong thunderstorm will impact portions of north central Monroe
and east central Clarke Counties through 345 PM CDT...

At 255 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles east of Whatley, or 13 miles east of
Grove Hill. This storm was nearly stationary. Some rotation is being
noted on radar and will need to be closely monitored.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of north central
Monroe and east central Clarke Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3158 8753 3166 8764 3176 8759 3178 8753
      3172 8743 3166 8741
TIME...MOT...LOC 1955Z 220DEG 4KT 3165 8755

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 2:50 AM CDTFlood WatchMOBBaldwin, Choctaw, Clarke, Conecuh, Escambia, Mobile and 3 more40 hr
Aug 24, 10:38 AM CDTFlash Flood WarningMOBChoctaw6 hr
Aug 24, 11:59 AM CDTAreal Flood AdvisoryMOBChoctaw, Clarke3 hr
Aug 24, 12:36 PM CDTSpecial Marine WarningMOB84 min
Aug 24, 12:40 PM CDTSpecial Weather StatementMOBMobile50 min
Aug 24, 12:46 PM CDTFlash Flood WarningMOBClarke, Wilcox6 hr
Aug 24, 1:26 PM CDTAreal Flood AdvisoryMOBChoctaw, Clarke, Washington3 hr
Aug 24, 1:35 PM CDTSpecial Weather StatementMOBWashington40 min
Aug 24, 1:46 PM CDTSpecial Marine WarningMOB59 min
Aug 24, 1:47 PM CDTFlash Flood WarningMOBClarke, Washington5 hr
Aug 24, 1:52 PM CDTSpecial Marine WarningMOB68 min
Aug 24, 2:02 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 24, 2:13 PM CDTFlash Flood WarningMOBChoctaw, Clarke, Monroe, Washington, Wilcox6 hr
Aug 24, 2:24 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Aug 24, 2:32 PM CDTSpecial Weather StatementMOBMobile43 min
Aug 24, 2:56 PM CDTSpecial Weather StatementMOBMonroe49 min
Aug 24, 3:21 PM CDTSpecial Marine WarningMOB84 min
Aug 24, 3:26 PM CDTAreal Flood AdvisoryMOBClarke, Conecuh, Escambia, Monroe3 hr
Aug 24, 4:21 PM CDTFlash Flood WarningMOBConecuh, Monroe, Wilcox4 hr
Aug 24, 4:39 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 24, 4:46 PM CDTSpecial Marine WarningMOB119 min
Aug 24, 5:28 PM CDTAreal Flood WarningMOBChoctaw3 hr
Aug 24, 6:05 PM CDTSpecial Marine WarningMOB115 min
Aug 24, 6:59 PM CDTSpecial Marine WarningMOB2 hr

Nearby

Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.